Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 189, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 19, 2018, 7:42 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 7:42 PM CDT (00:42 UTC)
- Expired
- Jul 19, 2018, 8:12 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
182
WUUS54 KTSA 200042
SVRTSA
ARC015-087-200130-
/O.NEW.KTSA.SV.W.0189.180720T0042Z-180720T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
742 PM CDT THU JUL 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Madison County in northwestern Arkansas...
Southeastern Carroll County in northwestern Arkansas...
* Until 830 PM CDT.
* At 742 PM CDT, severe thunderstorms were located along a line
extending from Carrollton to near Rudd, moving south at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Green Forest... Carrollton...
Rudd... Kingston...
Osage... Rule...
Dryfork... Cabanal...
Metalton... Weathers...
Connor... Coin...
Delmar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3593 9350 3592 9351
3592 9357 3632 9356 3637 9330 3612 9330
TIME...MOT...LOC 0042Z 346DEG 30KT 3627 9331 3623 9347
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
745
WWUS54 KTSA 200056
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
756 PM CDT THU JUL 19 2018
ARC015-087-200130-
/O.CON.KTSA.SV.W.0189.000000T0000Z-180720T0130Z/
Madison AR-Carroll AR-
756 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL MADISON AND SOUTHEASTERN CARROLL COUNTIES...
At 756 PM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Red Bank to 4 miles south of Osage,
moving south at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Kingston... Carrollton...
Osage... Delmar...
Weathers... Dryfork...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3593 9350 3592 9351
3592 9354 3619 9350 3630 9330 3612 9330
TIME...MOT...LOC 0056Z 345DEG 31KT 3616 9328 3612 9344
HAIL...0.75IN
WIND...60MPH
$$662
WWUS54 KTSA 200112
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
812 PM CDT THU JUL 19 2018
ARC015-087-200121-
/O.CAN.KTSA.SV.W.0189.000000T0000Z-180720T0130Z/
Madison AR-Carroll AR-
812 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MADISON AND
SOUTHEASTERN CARROLL COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Arkansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3593 9350 3592 9351
3592 9354 3619 9350 3630 9330 3612 9330
TIME...MOT...LOC 0110Z 346DEG 30KT 3616 9328 3612 9344
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:27 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 19, 6:27 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 PM CDT Thu Jul 19 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected to prevail through the valid period
at all area TAF sites. Have included a VCTS for a few hours this
evening at KROG for storms currently moving across southwest
Missouri.
&&
.PREV DISCUSSION... /Issued 344 PM CDT Thu Jul 19 2018/
DISCUSSION...
Oppressive heat index values currently observed across much of
eastern OK through west central AR and conditions will only slowly
improve through the late evening hours. An additional focus for
the evening into overnight hours will be the evolution of
convection ongoing across central KS into western MO. Strong
instability remains downstream of this convection along with
seasonably strong deep layer shear on periphery of upper low
passing through the upper Midwest. This environment will support
continued S-SE development of the convection however mid level
temps also warm notably with southward extend as sampled by 18z
LMN sounding. While CAM solutions vary in details, the idea of
convection waning as it spreads into the area is a common theme
and supported by observational data. Thus will confine evening
precip chances to far NE OK through far NW AR and, should any
sustained storms make it this far south, then gusty outflow winds
will be a concern.
Temps tomorrow continue to look the hottest in some time. The
advancing cold front will enter northern portions of the area
during the afternoon and may actually serve to initially worsen
heat conditions with a period of pre-frontal heating aligned with
pooling low level moisture. There is some potential for overnight
convective debris to complicate the temperature forecast however
those sensitive to specific heat headlines should prepare for
portions of E OK / NW AR to be upgraded to heat warnings for
tomorrow. Also, late afternoon and evening storms look likely
along the frontal zone however the higher chances may focus east
of the forecast area as mid level temps remain very warm.
The front slowly pushes southward focusing the highest heat across
far SE OK on Saturday with all areas experiencing slightly cooler
and drier conditions by Sunday. The continuation of temps at or
possibly below normal may well persist through much of next week.
Longer term outlooks issued by Climate Prediction Center also
indicate higher chances for below normal temps for the extended
forecast periods.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ068-069.
Heat Advisory from noon to 9 PM CDT Friday for OKZ049-053>076.
Excessive Heat Warning until 9 PM CDT this evening for OKZ049-
053>067-070>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.
Heat Advisory from noon to 9 PM CDT Friday for ARZ001-002-010-
011-019-020-029.
Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
&&
AVIATION.....10Hazardous weather outlook, Jul 19, 4:15 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 415 PM CDT Thu Jul 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 415 PM CDT Thu Jul 19 2018 ...EXCESSIVE HEAT AND HUMIDITY TODAY AND FRIDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Northeast Oklahoma and Far Northwest Arkansas. ONSET...This Evening. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Excessive heat is ongoing across a large portion of eastern Oklahoma and west central Arkansas, with dangerous heat index values also across northwest Arkansas. Heat index values from 110 to 117 will continue across much of the area through the afternoon, with a slow decrease in these values into mid to late evening. Thunderstorms ongoing in parts of Kansas and Missouri may brush far northeast Oklahoma and far northwest Arkansas this evening, with additional isolated to scattered thunderstorm development possible in these same areas late this evening and into early Friday morning. Any thunderstorms that do occur across northeast Oklahoma and northwest Arkansas may pose a limited damaging wind threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...Dangerous Heat Potential. SUNDAY...No Hazards. MONDAY...Dangerous Heat Potential. TUESDAY AND WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Intense heat and humidity will continue into Friday, with heat index values above 110 degrees possible for some areas. A weak cold front will push through the area by Saturday, bringing somewhat cooler conditions, although heat index values will likely still exceed 105 in some places this weekend into early next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... An increase in heat related responses is likely through Friday. Local heat response plans may experience an uptick in activation levels. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 19, 7:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG EUREKA SPRINGS 36.40N 93.74W
07/19/2018 CARROLL AR PUBLIC
TREE DAMAGE. PHOTO RELAYED VIA BROADCAST MEDIA SOCIAL
MEDIA ACCOUNT.
&&
KAHLocal storm report, Jul 19, 7:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 WNW GATEWAY 36.50N 93.95W
07/19/2018 E0.75 INCH BENTON AR TRAINED SPOTTER
MPING REPORT.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:55 PM CDT | Excessive Heat Warning | TSA | 24 hr | |
| Jul 20, 3:34 PM CDT | Heat Advisory | TSA | 28 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.